Thunderstorm Wind, Bulloch
- When
- July 31, 4:20 PM EST
- Where
- Bulloch County, Statesboro
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.450, -81.783
Trees and power lines were down.
5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 31, 2:40 PM EST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 340 PM EDT WED JUL 31 2002 UNSTBL CONDS ACRS FA THIS AFTN WITH MSTR CONVERGENCE ACRS NW TIER CNTYS WITH SFC TROF RMNG ACRS RGN. WILL HAVE HIER CHC POPS ACRS NW TIER ZONES TNGT WITH SLGT CHC ELSEWHERE. ISOLD SVR PSBL THRU EARLY EVE ACRS NW TIER ZONES. UPR LOW/TROF TO THE W WILL ALSO PROVIDE ENERGY FOR CONVECTION. SFC TROF WILL MOVE SLOWLY SWD FM SC CNTYS THU SWD TO GA CNTYS THEN BECOME NEARLY STNRY ACRS SAV RVR ON FRI. WILL HAVE HIER CHC POPS ACRS SRN SXNS MAINLY S OF THE SAV RVR ON FRI WITH FNT INVOF. WILL CONT WITH CHC POPS FOR SAT AS BNDRY DSIPTS ACRS RGN. UPR RDG BLDS IN FM THE W LATE IN THE WEEKEND BUT AMPL AMS MSTR RMNS FOR WLDY SCT DIURNAL CONVECTION THRU WED OF NXT WEEK AND NEAR NORMAL TEMPS. MARINE...SURFACE BOUNDARY SLIDING SOUTH ACROSS THE FORECAST WATERS TONIGHT WILL CAUSE WINDS TO BACK FROM WEST SOUTHWEST TO EAST SOUTHEAST. WINDS WILL STAY UNDER SMALL CRAFT CRITERIA SO NO FLAGS EXPECTED. SEAS HAVE BEEN HIGHER OVER SC WATERS THAN GA WATERS PAST SEVERAL DAYS BUT ONCE FLOW BECOMES EAST SOUTHEAST EXPECT HEIGHTS TO BECOME MORE UNIFORM THROUGHOUT. FCSTID =22 CHS 75 91 73 90 / 20 30 30 20 SAV 73 94 73 91 / 20 30 30 30 CHL 77 89 75 89 / 20 30 30 20 NBC 76 91 73 90 / 20 30 30 20 RBW 73 92 72 92 / 30 30 30 20 MHP 73 94 73 91 / 20 30 30 30 .CHS... GA...NONE. SC...NONE. JC/HA
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>050-312100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1202 PM EDT WED JUL 31 2002 ...HEAT INDEX 100 TO 105 DEGREES THIS AFTERNOON... THE COMBINATION OF TEMPERATURES IN THE MID TO UPPER 90S...AND MODERATE TO HIGH LEVELS OF HUMIDITY WILL RESULT IN A HEAT INDEX BETWEEN 100 AND 105 DEGREES THIS AFTERNOON. IF YOU PLAN TO BE OUTSIDE THIS AFTERNOON...AVOID PROLONGED EXPOSURE OR STRENUOUS ACTIVITIES. DRINK ENOUGH WATER TO KEEP FROM GETTING DEHYDRATED. WEAR LIGHT-WEIGHT AND LIGHT COLORED CLOTHES. ALSO...WEAR A LOOSE-FITTING HAT...AND THE USE SUN SCREEN TO REDUCE THE POTENTIAL FOR SUNBURN. PETS CAN ALSO SUCCUMB TO THE EFFECTS OF EXCESSIVE HEAT. INSURE PETS HAVE ADEQUATE FRESH DRINKING WATER AND HAVE A SHADY PLACE TO REST. DO NOT KEEP PETS IN CARS WITH THE WINDOWS ROLLED UP...EVEN PARTIALLY. TEMPERATURES INSIDE CARS CAN REACH TO WELL OVER 150 DEGREES QUICKLY RESULTING IN HEAT STROKE OR DEATH. JC/BJ
SCZ043>045-312030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 343 PM EDT WED JUL 31 2002 STRONG THUNDERSTORMS WERE DEVELOPING ACROSS PARTS OF NORTHERN DORCHESTER...BERKELEY...AND COLLETON COUNTIES THIS AFTERNOON. MOST OF THE ACTIVITY WAS OCCURRING FROM 15 MILES NORTHWEST OF ST. GEORGE...EASTWARD TO LAKE MOULTRIE. SMALL HAIL...GUSTY WINDS TO 45 MPH AND DANGEROUS LIGHTNING WILL ACCOMPANY THESE STORMS AS THEY DRIFT EAST AT 5 MPH. ISOLATED STORMS COULD LATER BECOME BRIEFLY SEVERE WITH DIME TO NICKEL SIZE HAIL AND LOCALIZED DAMAGING WINDS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, SC
446 PM EDT WED JUL 31 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM MONCKS CORNER SC WIND DAMAGE
07/31/02 BERKELEY LARGE OAK TREE DOWN ON
HIGHWAY 402 ALONG THE 4000
BLOCK. ROAD COMPLETELY
BLOCKING ROADWAY. REPORTED
BY BERKELEY COUNTY WARNING
POINT. TIME OF REPORT
ESTIMATED.
0420 PM 15 W MONCKS CORNER SC WIND DAMAGE
07/31/02 BERKELEY LARGE TREES DOWN NEAR THE
INTERSECTION OF OF HIGHWAY
176 AND POPLAR HILL DRIVE.
REPORTED BY BERKELEY COUNTY
WARNING POINT. TIME OF
REPORT ESTIMATED.
STSCZ043>045-049-050-312200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 512 PM EDT WED JUL 31 2002 STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS PARTS OF SOUTHERN DORCHESTER AND BERKELEY COUNTIES AND INTO COLLETON AND CHARLESTON COUNTIES INTO THE EVENING HOURS. MOST OF THE ACTIVITY WAS OCCURRING FROM SOUTH OF JAMESTOWN TO LADSON TO JUST NORTH OF COTTAGEVILLE TO WILLIAMS. SMALL HAIL...WIND GUSTS TO 40 MPH AND DANGEROUS LIGHTNING WILL ACCOMPANY THESE STORMS AS THEY DRIFT SOUTH AT 5 MPH. ISOLATED STORMS COULD LATER BECOME BRIEFLY SEVERE WITH DIME TO NICKEL SIZE HAIL AND LOCALIZED DAMAGING WINDS.
The Charleston,SC radar (KCLX), 73 km away, was scanning. The volume nearest the first event began at 21:18 UTC.
5 thunderstorm wind. Local standard time, as filed.
Trees and power lines were down.
Several trees were down.
Several trees down near Highway 119.
Large limbs and power lines down.
Trees and power lines were down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2002Every state in 2002This day in weather historyWarnings in Georgia, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5307164, 5307224, 5307161, 5307163, 5307162.